Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 125, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 29, 2017, 10:59 PM CDT for Ray County, Missouri. It took effect at Jun 30, 2017, 7:00 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2017, 10:59 PM CDT (03:59 UTC)
- In effect from
- Jun 30, 2017, 7:00 PM CDT
- Expired
- Jul 1, 2017, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked River near Richmond (RICM7).
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06895000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
768
WGUS43 KEAX 300359
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1059 PM CDT Thu Jun 29 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Crooked River near Richmond affecting Ray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-010359-
/O.NEW.KEAX.FL.W.0125.170701T0000Z-170702T0000Z/
/RICM7.1.ER.170701T0000Z.170701T0000Z.170701T0000Z.NO/
1059 PM CDT Thu Jun 29 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Crooked River near Richmond.
* from Friday evening to Saturday evening.
* At 10:30 PM Thursday the stage was 11.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Friday
evening.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 11.3 Thu 10 PM 20.0 Friday evening
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$2 follow-up statements
996
WGUS83 KEAX 301426
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
926 AM CDT Fri Jun 30 2017
...The Flood Warning continues for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
Wakenda Creek at Carrollton affecting Carroll County.
Crooked River near Richmond affecting Ray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-011426-
/O.CON.KEAX.FL.W.0125.170701T0000Z-170702T0000Z/
/RICM7.1.ER.170701T0000Z.170701T0000Z.170701T0000Z.NO/
926 AM CDT Fri Jun 30 2017
The Flood Warning continues for
The Crooked River near Richmond.
* from this evening to Saturday evening.
* At 8:30 AM Friday the stage was 18.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 18.8 Fri 08 AM 20.0 this evening
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC089-011426-
/O.EXT.KEAX.FL.W.0129.000000T0000Z-170702T0345Z/
/FYTM7.1.ER.170630T1307Z.170630T1900Z.170701T0345Z.UU/
926 AM CDT Fri Jun 30 2017
The Flood Warning continues for
The Moniteau Creek near Fayette.
* until Saturday evening.
* At 8:30 AM Friday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by this
afternoon. The river will fall below flood stage tonight.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 16.2 Fri 08 AM 19.2 this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
MOC033-011426-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-170702T1813Z/
/CAXM7.1.ER.170630T0727Z.170701T0600Z.170701T1813Z.UU/
926 AM CDT Fri Jun 30 2017
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Sunday afternoon.
* At 9:00 AM Friday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by
early Saturday morning. The river will fall below flood stage early
Saturday afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 16.9 Fri 09 AM 18.8 early Saturday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$624
WGUS83 KEAX 010137
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
837 PM CDT Fri Jun 30 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Crooked River near Richmond affecting Ray County.
Fishing River near Mosby affecting Clay and Ray Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-010207-
/O.CAN.KEAX.FL.W.0125.000000T0000Z-170702T0000Z/
/RICM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 PM CDT Fri Jun 30 2017
The Flood Warning is cancelled for
The Crooked River near Richmond.
* At 7:30 PM Friday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.0 feet. The
river will continue to fall to 7.7 feet by Sunday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 19.0 Fri 07 PM 18.3 early Saturday morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC047-177-010207-
/O.CAN.KEAX.FL.W.0128.000000T0000Z-170701T1749Z/
/MBYM7.1.ER.000000T0000Z.170630T1516Z.170630T1827Z.NO/
837 PM CDT Fri Jun 30 2017
The Flood Warning is cancelled for
The Fishing River near Mosby.
* At 8:25 PM Friday the stage was 11.0 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1:27 PM Friday.
* Forecast...The river will continue to fall to feet by .
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 11.0 Fri 08 PM 10.4 tonight
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:50 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 6:50 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
650 PM CDT Thu Jun 29 2017
.Discussion...
Issued at 336 PM CDT THU JUN 29 2017
The MCS that pushes through this morning threw a wrench in the
forecast for the day by providing a large area of relatively stable
cooler air over the region. The main impact of this occurring is
that the focus for convective development has shifted south from the
MO/IA border to down near the Missouri River. The focal point for
this development is going to be an elevated warm frontal boundary
around that is currently setting up right along the I-70 corridor. d
the 850mb level. An initial round of convection already sparked on
the elevated boundary around 700mb dropping nickel to quarter sized
hail and added some more precipitation to the metro area. This
synoptic setup looks to break the area into two different threats
for the CWA with the first one being flash flooding near the KC
Metro area and the second being severe weather near the KC Metro and
south into the warmer stable air near the surface warm frontal
boundary. For the hydro and flooding concern the main contributing
factors will be high PWAT values of 1.8 to 2.0", storm motion mostly
parallel to the warm frontal boundary, and the quasi-stationary
nature of this boundary for 6-9 hours this evening. There will be
enough instability and shear for sustained convection with MUCAPE
values near 2500J/kg and 0-6km shear values near 30kts. The added 1-
2" of rain through the metro this morning has dropped the flash
flood guidance for 1hr down to near 1.5" which will not be hard to
meet with a single thunderstorm so multiple storms would definitely
create potential issues through the KC Metro area. For the severe
potential there is just enough shear to form up marginal supercells
or multicellular storm modes. Low level shear values are going to be
in the range for possible tornado development for the southern KC
Metro area closer to the surface boundary where more of a S-SE
surface wind exist. Large hail is definitely a possibility with
damaging winds also possible from downdrafts, but a higher wind
chance as this becomes linear and shifts south. An incoming
shortwave will finally help to push the low pressure over the
midwest to the east shifting the boundary that has been over the
area the last few days to the south.
This boundary is expected to shift south with weak high pressure
building into the region Friday through Sunday making for a fairly
nice weekend with dry conditions and temperatures in the mid to
upper 80s. A shortwave will enter the Rockies Sunday night
developing a surface low over western Kansas which will lift this
boundary back up into the region as a warm frontal boundary. This
will trigger a wet pattern as the shortwave stalls over the midwest.
PoPs remain relatively high from Monday through Thursday morning
unfortunately making the 4th of July a potential washout and even
adding the threat for flooding on a holiday weekend.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 640 PM CDT THU JUN 29 2017
Challenging night for aviation interests given the multiple rounds
of convection that have already occurred with more anticipated
this evening and into the overnight hours. Models are struggling
to get a grip on how convection will evolve tonight, especially
given where the atmosphere has already been worked over earlier
today (i.e. STJ, MCI, etc.). Should a convective complex develop
overnight, it appears that IXD and maybe MKC have the better
chances of being directly impacted, with much more uncertainty
further north at MCI and STJ. Will monitor trends closely and
continue to make adjustments to future TAF issuances as needed.
By tomorrow morning, with plentiful moist grounds and lingering LL
moisture, lowered ceilings look to potentially impact the area
terminals. However, convection should remain south of the
terminals tomorrow.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Friday morning for KSZ025-057-102>105.
MO...Flash Flood Watch through Friday morning for MOZ001>006-011>017-
020>025-028>033-037>039-043-044.
&&
Discussion...Barham
Aviation...lgHazardous weather outlook, Jun 29, 4:26 AM CDT, 18 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 426 AM CDT Thu Jun 29 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-300930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 426 AM CDT Thu Jun 29 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms will be possible this morning however, these storms are not expected to be severe. Several rounds of storms will be possible today. Conditions this afternoon and evening will be favorable for severe storms with large hail...damaging winds and a few tornadoes possible. With several rounds of storms possible today falling across already saturated soil there is also a flash flood threat. An additional 2 to 4 inches of rain with locally higher amounts are possible. There will also be flooding along area rivers, creeks and streams. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will continue into Friday morning however the severe threat will have diminished by then. However, there may be area and river flooding ongoing. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 29, 10:00 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 3 S FERRELVIEW 39.27N 94.66W
06/29/2017 E1.00 INCH PLATTE MO PUBLIC
MPING REPORT.
&&Local storm report, Jun 29, 10:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL WEATHERBY LAKE 39.24N 94.70W
06/29/2017 M0.75 INCH PLATTE MO TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 29, 10:08 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 3 S FERRELVIEW 39.27N 94.66W
06/29/2017 E1.00 INCH PLATTE MO NWS EMPLOYEE
&&Local storm report, Jun 29, 10:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLASH FLOOD 4 N MACON 39.80N 92.47W
06/29/2017 MACON MO EMERGENCY MNGR
MULTIPLE ROADS THAT NORMALLY DO NOT FLOOD ARE SEEING
FLOWING WATER SEVERAL INCHES DEEP. ROADS FLOODING INCLUDE
ROAD DD AND HIGHWAY 63, ROAD 149 AND EAGLE, ROAD 149 AND
DOGWOOD.
&&
SBLAIRLocal storm report, Jun 29, 10:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 4 S KANSAS CITY INTL AR 39.24N 94.72W
06/29/2017 E1.00 INCH PLATTE MO TRAINED SPOTTER
PENNY TO QUARTER HAIL SIZE - TIME ESTIMATED
&&
SBLAIRLocal storm report, Jun 29, 10:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 1 N OAKVIEW 39.22N 94.57W
06/29/2017 E1.00 INCH CLAY MO TRAINED SPOTTER
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:52 PM CDT | Special Weather Statement | EAX | Saline | 53 min |
| Jun 29, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 28 min |
| Jun 29, 8:30 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 30 min |
| Jun 29, 9:02 PM CDT | Special Weather Statement | EAX | Cooper | 43 min |
| Jun 29, 9:11 PM CDT | Areal Flood Advisory | EAX | Macon | 6 hr |
| Jun 29, 9:25 PM CDT | Flash Flood Warning | EAX | Chariton, Linn, Macon, Randolph | 6 hr |
| Jun 29, 9:35 PM CDT | Special Weather Statement | EAX | Platte | 40 min |
| Jun 29, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 39 min |
| Jun 29, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 32 min |
| Jun 29, 10:55 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Livingston | 3 hr |
| Jun 29, 11:39 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Randolph | 3 hr |
| Jun 29, 11:41 PM CDT | Special Weather Statement | EAX | Howard | 49 min |
| Jun 29, 11:52 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 38 min |
| Jun 30, 12:45 AM CDT | Special Weather Statement | EAX | Jackson | 45 min |
| Jun 30, 12:54 AM CDT | Special Weather Statement | EAX | Ray | 51 min |
| Jun 30, 12:58 AM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb | 3 hr |
| Jun 30, 1:40 AM CDT | Special Weather Statement | EAX | Saline | 50 min |
| Jun 30, 2:00 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Howard, Livingston and 3 more | 24 hr |
| Jun 30, 3:36 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Saline | 24 hr |
| Jun 30, 3:45 AM CDT | Areal Flood Advisory | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 12 hr |
| Jun 30, 4:46 AM CDT | River Flood Warning | EAX | Cooper, Saline | 57 hr |
| Jun 30, 4:56 AM CDT | River Flood Warning | EAX | Clay, Ray | 36 hr |
| Jun 30, 4:56 AM CDT | River Flood Warning | EAX | Howard | 40 hr |
| Jun 30, 7:31 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 66 hr |
| Jun 30, 8:50 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 47 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.